New Mexico, 2010

Hail and Damaging Wind in New Mexico, June 6, 2010

June 6, 2010 · NWS ABQ · 5 events in 2 counties and zones

A back door cold front brought a fresh supply of low level moisture to eastern New Mexico on the 6th. The added moisture and instability produced scattered showers and thunderstorms over the east, with a few of the storms turning severe in Chaves and San Miguel counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

A back door cold front brought a fresh supply of low level moisture to eastern New Mexico on the 6th. The added moisture and instability produced scattered showers and thunderstorms over the east, with a few of the storms turning severe in Chaves and San Miguel counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 6, 5:30 PM MST, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 6, 5:30 PM MST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
630 PM MDT SUN JUN 6 2010

.UPDATE...
UPDATE TO ZONES TO INCLUDE SEVERE T STORM WATCH NUMBER 275 FOR NE
AND PORTION OF E CENTRAL NM EFFECTIVE TIL 1 AM MDT...ALSO TO
EXPIRE HEAT ADVISORY.

43

&&

.PREV DISCUSSION...312 PM MDT SUN JUN 6 2010...

...MORE MAXIMUM TEMPERATURE RECORDS TO FALL THROUGH LATE TODAY...

DESPITE A MODEST INCREASE IN LOW LEVEL MOISTURE ACROSS THE REGION
TODAY...HIGH TEMPERATURES HAVE STILL BEEN WELL ABOVE NORMAL WITH
A FEW RECORDS TIED OR BROKEN. THE ALBUQUERQUE SUNPORT HIGH TEMP SO
FAR OF 99 DEGREES BREAKS THE PREVIOUS RECORD FROM 1996. GALLUPS
HIGH SO FAR OF 94 DEGREES BREAKS THE PREVIOUS RECORD FROM 2006.
THE EASTERN PLAINS HAVE COOLED THE MOST TODAY HOWEVER READINGS
ARE STILL IN THE MID 90S TO NEAR 100F. WILL LEAVE CURRENT HEAT
ADVISORY IN EFFECT AND ALLOW NEXT SHIFT TO EXPIRE.

WOULD NOT EXPECT TO SEE MORE HEAT ADVISORIES ACROSS THE CWA UNLESS
TEMPERATURES APPROACH THE 105 TO 110 RANGE AGAIN THIS SUMMER...GIVEN
THE HEAT CRITERIA WAS ALREADY STRETCHED TO ACCOUNT FOR THE FIRST
BIG SUDDEN ONSET OF HEAT WAVE CONDITIONS IN QUITE SOME TIME.

THE MAIN CHANGE TO THIS FORECAST PACKAGE WAS TO INCREASE EVENING
POPS ACROSS SOUTHERN/EASTERN PORTIONS OF THE CWA PER LATEST RADAR
AND SHORT-TERM MODEL GUIDANCE. WHILE CELLS ON RADAR APPEAR TO LOOK
STRONG AT TIMES...VISUAL OBSERVATIONS AND A FEW RAWS SITES INDICATE
THIS ACTIVITY IS A MIX OF WET AND DRY AS EXPECTED. STORMS THAT
TRACK FARTHER EAST ACROSS THE NE PLAINS DO HAVE THE POTENTIAL TO
BECOME TO BECOME SEVERE AS BETTER SHEAR AND DEEPER MOISTURE EXIST
IN THAT REGION. OTHERWISE...CONDITIONS WILL BECOME MOSTLY CLEAR BY
LATE TONIGHT WITH OVERNIGHT LOWS WELL ABOVE NORMAL.

THE 12Z GFS HAS COME INTO BETTER AGREEMENT WITH THE LAST SEVERAL
RUNS OF THE NAM THROUGH TUESDAY. THE THETA-E RIDGE AXIS AND BEST
INSTABILITY WILL BECOME ORIENTED IN A MORE NE TO SW DIRECTION ON
MONDAY AS THE UPPER RIDGE AXIS IS STRETCHED TO OUR SE. THIS WILL
ALLOW ADDITIONAL WET/DRY STORMS TO FIRE ALONG THE CENTRAL MTN CHAIN
IN THE AFTERNOON AND MOVE SLOWLY INTO EARLY EVENING. TEMPS WILL BE
COOLER WITHIN THIS INSTABILITY AXIS MONDAY AND A FEW DEGREES WARMER
THAN TODAY ELSEWHERE.

MODELS DO SCOUR OUT LOW LEVEL MOISTURE AGAIN TUESDAY ALMOST ALL
THE WAY TO THE TX STATE LINE...ALLOWING TEMPS TO CLIMB ANOTHER FEW
DEGREES WITH A FEW MORE RECORDS POSSIBLE. THIS PATTERN WILL REMAIN
IN PLACE WITH HOT AND DRY CONDITIONS WEDNESDAY AND THURSDAY.

EXTENDED GUIDANCE IS IN VERY GOOD AGREEMENT THAT AN UNSEASONABLY
DEEP UPPER LEVEL LOW PRESSURE SYSTEM WILL DIVE SOUTH OUT OF THE
PACIFIC NW INTO THE GREAT BASIN THURSDAY AND FRIDAY. THIS WILL ALLOW
SW FLOW TO INCREASE OVER NM BY THE END OF THE WEEK...BRINGING DRY
AND BREEZY TO WINDY CONDITIONS TO THE AREA. THE BASE OF THE UPPER
LOW IS EXPECTED TO SLIDE OVER NM SATURDAY OR SUNDAY WITH TEMPERATURES
ACTUALLY 10 TO 15F DEGREES BELOW MID JUNE NORMALS.

GUYER

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT THE CENTRAL MOUNTAIN
CHAIN AND ADJACENT HIGHLANDS THROUGH MID EVENING. SOME OF THE STORMS
WILL BE CAPABLE OF PRODUCING DOWNBURST WINDS WITH SFC GUSTS AOA 40
KTS AND HAIL. LOCALIZED AREAS OF MVFR CIGS POSSIBLE WITHIN THE
STRONGER CELLS WITH AREAS OF MOUNTAIN TOP OBSCURATIONS EXPECTED. DUE
TO THE SCATTERED NATURE OF THE STORMS...WILL CONTINUE TO HIGHLIGHT
CB AND VCTS REMARKS AT KLVS...KSAF...KABQ...KTCC AND KROW. HIGHEST
THREAT AREA LATER THIS EVENING TO BE FOCUSED FROM THE EAST SLOPES OF
THE SANGRES TO THE NORTHEAST PLAINS. OVERNIGHT AND INTO MONDAY
MORNING...LOW LEVEL MOISTURE WILL SURGE WEST WITH EAST CANYON WINDS
EXPECTED INTO KSAF AND KABQ AND POTENTIAL FOR A PERIOD OF MVFR CIGS
POSSIBLE FROM KLVS TO KTCC AND KROW. ADDITIONAL HIGH TERRAIN STORMS
POSSIBLE MONDAY AFTERNOON AND EVENING.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. KW

.FIRE WEATHER...
SCATTERED MIX OF WET AND DRY STORMS EXPECTED INTO THIS EVENING WITH
DRY STORMS TO THE WEST OF THE CONTINENTAL DIVIDE AND THE MAJORITY OF
THE WET STORMS IGNITING OVER THE CENTRAL MOUNTAINS AND IMPACTING THE
ADJACENT HIGHLANDS. GUSTY ERRATIC WIND GUSTS AND CLOUD TO GROUND
LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. LOW LEVEL MOISTURE
WILL SURGE WEST OVERNIGHT THROUGH THE GAPS AND INTO THE CONTINENTAL
DIVIDE MONDAY MORNING. THIS WILL YIELD GOOD TO EXCELLENT HUMIDITY
RECOVERIES OVERNIGHT.

SHALLOW MOISTURE WILL GRADUALLY MIX OUT ACROSS THE WEST ON MONDAY
WITH DEEPER MOISTURE HOLDING SWAY FROM THE CENTRAL HIGHLANDS EAST TO
THE TEXAS BORDER. EXPECT HAINES INDICES OF 5 AND 6 OVER CENTRAL AND
WESTERN LOCALES. A MIX OF WET AND DRY STORMS EXPECTED MONDAY WITH
THE FOCUS FOR WET ALONG THE CENTRAL MOUNTAIN CHAIN AND ADJACENT
HIGHLANDS. LAL VALUES OF 2 AND 3.

ANOTHER BACKDOOR COLD FRONT IS FORECAST TO OOZE INTO THE NORTHEAST
BY EARLY TUESDAY WHILE MAX TEMPERATURES REMAIN SOME 10 TO 15 DEGREES
ABOVE NORMAL THROUGHOUT THE REST OF THE CWFA.

THE UPPER RIDGE WILL BREAK DOWN BY TUESDAY WITH SOUTHWEST FLOW
BECOMING ESTABLISHED OVER NEW MEXICO BY WEDNESDAY AND CONTINUING
INTO THE WEEKEND. THIS WILL BRING ABOUT BREEZY TO WINDY AFTERNOON
CONDITIONS BEGINNING THURSDAY AND BECOMING MORE PRONOUNCED FRIDAY
AND SATURDAY. THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER
CONDITIONS BOTH DAYS FAVORING THE CENTRAL AND EAST.

KW

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

43
Hazardous weather outlook, Jun 6, 9:31 AM MST, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1031 AM MDT SUN JUN 6 2010

NMZ501>540-071200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
1031 AM MDT SUN JUN 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER THE FAR NORTHEAST HIGHLANDS AND NORTHEAST PLAINS WHERE
DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS.

VERY HOT TEMPERATURES ARE EXPECTED AGAIN TODAY WITH NEW RECORD
HIGHS LIKELY OVER MUCH OF NORTHERN AND CENTRAL NEW MEXICO. THE RIO
GRANDE VALLEY...NORTHWEST PLATEAU...SAN FRANCISCO RIVER VALLEY AND
SOUTHEAST PLAINS WILL EXPERIENCE HIGH TEMPERATURES NEAR TO A
LITTLE OVER 100 DEGREES. PLEASE REVIEW THE LATEST HEAT ADVISORY
FOR MORE DETAILS.

FURTHER...ISOLATED DRY THUNDERSTORMS WILL BE A FIRE WEATHER
CONCERN WEST OF THE CENTRAL MOUNTAIN CHAIN THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY THROUGH MID WEEK...WELL ABOVE NORMAL TEMPERATURES WILL
CONTINUE WITH TEMPERATURES NEAR 100 DEGREES AND NEW RECORDS
POSSIBLE IN THE WESTERN VALLEYS...CENTRAL VALLEY AND ACROSS THE
EAST CENTRAL AND SOUTHEAST PLAINS. ISOLATED DRY THUNDERSTORMS
COULD AGAIN POSE A FIRE WEATHER CONCERN MONDAY AFTERNOON AND
EVENING ALONG THE WEST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND
ACROSS THE WESTERN MOUNTAINS.

THURSDAY THROUGH SATURDAY...THE WEATHER PATTERN WILL SHIFT ALLOWING
TEMPERATURES TO DROP GRADUALLY CLOSER TO NORMAL. HOWEVER...SOUTHWEST
WINDS WILL BECOME BREEZY TO WINDY. CRITICAL FIRE WEATHER CONDITIONS
WILL BE POSSIBLE ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN EACH
AFTERNOON AND EARLY EVENING. THE WEST CENTRAL MOUNTAINS MAY ALSO
EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS ON SATURDAY. WIND SPEEDS
MAY PEAK DURING THE AFTERNOON AND EARLY EVENING ON FRIDAY...OR
SATURDAY WITH SPEEDS POTENTIALLY REACHING 25 TO 35 MPH WITH GUSTS
NEAR 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

In the hours before

Special weather statement, Jun 6, 6:52 PM MST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
752 PM MDT SUN JUN 6 2010

NMZ538-070215-
CHAVES COUNTY PLAINS-
752 PM MDT SUN JUN 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 815
PM MDT...

AT 750 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES EAST OF BITTER LAKE WILDLIFE REFUGE...OR
ABOUT 20 MILES NORTHEAST OF ROSWELL...MOVING SOUTH AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...BITTER LAKE REFUGE AND RURAL
CENTRAL CHAVES COUNTY.

&&

LAT...LON 3333 10404 3340 10438 3363 10430 3360 10406
TIME...MOT...LOC 0151Z 010DEG 3KT 3350 10421
Special weather statement, Jun 6, 6:59 PM MST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
759 PM MDT SUN JUN 6 2010

NMZ511-518-070230-
JEMEZ MOUNTAINS-SANTA FE METRO AREA-
759 PM MDT SUN JUN 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANDOVAL AND WESTERN
SANTA FE COUNTIES THROUGH 830 PM MDT...

AT 755 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF COCHITI LAKE...OR ABOUT 14 MILES
WEST OF SANTA FE...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...LA BAJADA...LA CIENEGA...LOS
CERRILLOS...MADRID AND AGUA FRIA.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3558 10588 3539 10614 3566 10637 3579 10617
TIME...MOT...LOC 0159Z 318DEG 17KT 3566 10618

40
Special weather statement, Jun 6, 7:05 PM MST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
805 PM MDT SUN JUN 6 2010

NMZ504-511-519-070230-
ALBUQUERQUE METRO AREA-JEMEZ MOUNTAINS-NORTHWEST HIGHLANDS-
805 PM MDT SUN JUN 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANDOVAL COUNTY THROUGH
830 PM MDT...

AT 803 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAN YSIDRO...OR ABOUT 20 MILES NORTHWEST OF
BERNALILLO...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...ZIA PUEBLO.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3556 10641 3528 10661 3549 10693 3565 10683
TIME...MOT...LOC 0205Z 297DEG 16KT 3553 10678

40
Special weather statement, Jun 6, 7:16 PM MST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
816 PM MDT SUN JUN 6 2010

NMZ538-070245-
CHAVES COUNTY PLAINS-
816 PM MDT SUN JUN 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 845
PM MDT...

AT 813 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES EAST OF BITTER LAKE WILDLIFE REFUGE...OR
ABOUT 19 MILES NORTHEAST OF ROSWELL...MOVING SOUTH AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
CHAVES COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT MONDAY
MORNING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3331 10401 3324 10427 3353 10435 3359 10415
TIME...MOT...LOC 0215Z 342DEG 12KT 3347 10422

40
Special weather statement, Jun 6, 7:27 PM MST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
827 PM MDT SUN JUN 6 2010

NMZ526-538-539-070330-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTH CENTRAL MOUNTAINS-
827 PM MDT SUN JUN 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN AND NORTHWEST
CHAVES COUNTIES THROUGH 930 PM MDT...

AT 823 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ABOUT 25 MILES WEST OF MESA...OR ABOUT 36 MILES
SOUTHEAST OF CORONA...MOVING SOUTHEAST BETWEEN 5 AND 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...ARABELA.

&&

LAT...LON 3389 10465 3337 10491 3366 10527 3422 10512
TIME...MOT...LOC 0226Z 300DEG 6KT 3393 10509

43
Special weather statement, Jun 6, 7:49 PM MST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
849 PM MDT SUN JUN 6 2010

NMZ511-512-518-519-521-522-070315-
ALBUQUERQUE METRO AREA-ESTANCIA VALLEY-JEMEZ MOUNTAINS-SANDIA/MANZANO
MOUNTAINS-SANTA FE METRO AREA-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
849 PM MDT SUN JUN 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANDOVAL AND CENTRAL
SANTA FE COUNTIES THROUGH 915 PM MDT...

AT 846 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAN FELIPE PUEBLO...OR ABOUT 12 MILES
NORTHEAST OF BERNALILLO...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS...WIND GUSTS UP TO 50 MPH AND
TORRENTIAL DOWNPOURS ARE EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...LA BAJADA...GOLDEN...MADRID...
LOS CERRILLOS...GALLISTEO...LAMY...STANLEY AND DOMINGO.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3553 10584 3510 10594 3534 10649 3557 10643
TIME...MOT...LOC 0248Z 281DEG 38KT 3542 10636

40

The radar

The Holloman AFB radar (KHDX), 157 km away, was scanning. The volume nearest the first event began at 03:16 UTC.

Open the radar archive at this moment

Event by event

4 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Chaves

When
June 6, 8:15 PM MST
Where
Chaves County, 3.9 mi ESE of (Row)roswell Ind Airport
Measured
1.75 in hail
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
33.285, -104.449

Tree limbs were downed by the large hail.

Thunderstorm Wind, Chaves

When
June 6, 8:15 PM MST
Where
Chaves County, 0.69 mi S of Dexter
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
33.190, -104.370

Large tree limbs were downed from strong winds in the Dexter area.

Hail, Chaves

When
June 6, 8:45 PM MST
Where
Chaves County, 5.36 mi NNW of Dexter
Measured
1 in hail
Reported by
Public
Coordinates
33.270, -104.410

Hail ranged from pea to quarter size.

Hail, Chaves

When
June 6, 8:48 PM MST
Where
Chaves County, Dexter
Measured
1.5 in hail
Reported by
Public
Coordinates
33.200, -104.370

Hail, San Miguel

When
June 6, 10:16 PM MST
Where
San Miguel County, Rowe
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.490, -105.680

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2010Every state in 2010This day in weather historyWarnings in New Mexico, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 223899, 223903, 223900, 223901, 223902.